Alert archive / Colorado / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 50, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 17, 2008, 3:58 PM MDT for Baca County, Bent County, Prowers County, Colorado. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2008, 3:58 PM MDT (21:58 UTC)
- Expired
- Jun 17, 2008, 5:00 PM MDT
- In force
- 62 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
Counties Baca County, CO, Bent County, CO, Prowers County, CO
The radar
The Pueblo radar (KPUX), 180 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 3:59 PM MDT | HAIL 1.5 | Ese Springfield, CO | |
| Jun 17, 4:35 PM MDT | HAIL 1 | 11 W Two Buttes, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 12:59 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.0 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 763 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 172158 SVRPUB COC009-011-099-172300- /O.NEW.KPUB.SV.W.0050.080617T2158Z-080617T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 358 PM MDT TUE JUN 17 2008 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BACA COUNTY IN SOUTHEAST COLORADO... THIS INCLUDES SPRINGFIELD... EXTREME SOUTHEASTERN BENT COUNTY IN SOUTHEAST COLORADO... SOUTHWESTERN PROWERS COUNTY IN SOUTHEAST COLORADO... * UNTIL 500 PM MDT... * AT 356 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTH OF PRITCHETT TO 4 MILES SOUTHWEST OF VILAS...OR ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST OF SPRINGFIELD TO 8 MILES SOUTHEAST OF SPRINGFIELD...AND WAS MOVING TOWARD THE EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... VILAS. WALSH. STONINGTON. TWO BUTTES. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT TUESDAY EVENING FOR SOUTHEAST COLORADO. LAT...LON 3775 10230 3725 10215 3725 10283 3764 10296 TIME...MOT...LOC 2158Z 258DEG 17KT 3754 10282 3734 10249 $$ JCERU SROSE
4 follow-up statements
000
WWUS55 KPUB 172206
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
406 PM MDT TUE JUN 17 2008
COC011-172211-
/O.CAN.KPUB.SV.W.0050.000000T0000Z-080617T2300Z/
BENT CO-
401 PM MDT TUE JUN 17 2008
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EXTREME
SOUTHEASTERN BENT COUNTY...
HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
TUESDAY EVENING FOR SOUTHEAST COLORADO.
LAT...LON 3755 10293 3757 10293 3775 10230 3725 10215
3725 10265
TIME...MOT...LOC 2201Z 258DEG 17KT 3754 10280 3734 10247
$$
COC009-099-172300-
/O.CON.KPUB.SV.W.0050.000000T0000Z-080617T2300Z/
BACA CO-PROWERS CO-
401 PM MDT TUE JUN 17 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR SOUTH CENTRAL PROWERS AND NORTHERN BACA COUNTIES...
AT 356 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERAL SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE CENTERED ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST OF
SPRINGFIELD TO VILAS...OR ALONG A LINE EXTENDING FROM 15 MILES
NORTHWEST OF SPRINGFIELD TO 8 MILES SOUTHEAST OF SPRINGFIELD...AND
MOVING TOWARD THE EAST AT 20 MPH. THE STRONGEST STORM WAS LOCATED
12 MILES NORTHWEST OF SPRINGFIELD...AND IS CAPABLE OF PRODUCING
GOLFBALL SIZE HAIL.
LOCATIONS IMPACTED INCLUDE...
VILAS.
WALSH.
STONINGTON.
TWO BUTTES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
TUESDAY EVENING FOR SOUTHEAST COLORADO.
LAT...LON 3755 10293 3757 10293 3775 10230 3725 10215
3725 10265
TIME...MOT...LOC 2201Z 258DEG 17KT 3754 10280 3734 10247
$$000
WWUS55 KPUB 172219
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
419 PM MDT TUE JUN 17 2008
COC009-099-172300-
/O.CON.KPUB.SV.W.0050.000000T0000Z-080617T2300Z/
BACA CO-PROWERS CO-
419 PM MDT TUE JUN 17 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR EXTREME SOUTH CENTRAL PROWERS AND NORTHERN BACA COUNTIES...
AT 414 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING GOLF
BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS CENTERED NEAR SPRINGFIELD...AND WAS MOVING TOWARD THE EAST AT 38
MPH.
LOCATIONS IMPACTED INCLUDE...
TWO BUTTES.
VILAS.
WALSH.
STONINGTON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
TUESDAY EVENING FOR SOUTHEAST COLORADO.
LAT...LON 3750 10287 3764 10269 3765 10232 3725 10215
3725 10265
TIME...MOT...LOC 2219Z 289DEG 33KT 3743 10265
$$
JCERU SROSE000
WWUS55 KPUB 172228
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
428 PM MDT TUE JUN 17 2008
COC009-099-172300-
/O.CON.KPUB.SV.W.0050.000000T0000Z-080617T2300Z/
BACA CO-PROWERS CO-
427 PM MDT TUE JUN 17 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR EXTREME SOUTH CENTRAL PROWERS AND NORTHERN BACA COUNTIES...
AT 424 PM MDT...A SEVERE THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR. THIS STORM IS CAPABLE OF PRODUCING
PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS CENTERED NEAR SPRINGFIELD...AND WAS MOVING TOWARD THE
EAST AT 38 MPH.
LOCATIONS IMPACTED INCLUDE...
TWO BUTTES.
VILAS.
WALSH.
STONINGTON.
SPRINGFIELD.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
TUESDAY EVENING FOR SOUTHEAST COLORADO.
LAT...LON 3750 10287 3764 10269 3765 10232 3725 10215
3725 10265
TIME...MOT...LOC 2227Z 289DEG 33KT 3740 10256
$$
JCERU SROSE000
WWUS55 KPUB 172240
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
440 PM MDT TUE JUN 17 2008
COC009-099-172300-
/O.CON.KPUB.SV.W.0050.000000T0000Z-080617T2300Z/
BACA CO-PROWERS CO-
439 PM MDT TUE JUN 17 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR EXTREME SOUTH CENTRAL PROWERS AND CENTRAL BACA COUNTIES...
AT 437 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
CENTERED 8 MILES WEST OF TWO BUTTES...OR 11 MILES NORTH OF
SPRINGFIELD...AND WAS MOVING TOWARD THE EAST AT 16 MPH.
ANOTHER SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF SPRINGFIELD
AND MOVING SOUTHEAST AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IMPACTED INCLUDE...
WALSH.
VILAS.
TWO BUTTES.
STONINGTON.
SPRINGFIELD.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
TUESDAY EVENING FOR SOUTHEAST COLORADO.
LAT...LON 3751 10269 3764 10269 3765 10232 3725 10215
3725 10265
TIME...MOT...LOC 2239Z 288DEG 14KT 3756 10254
$$
JCERU SROSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:36 PM MDT, 22 minutes earlier.
Area forecast discussion, Jun 17, 3:36 PM MDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 336 PM MDT TUE JUN 17 2008 .SHORT TERM... (TONIGHT AND WEDNESDAY) ONGOING WEATHER...SO WILL MAKE THIS BRIEF. WATCH FOR MOST OF THE PLAINS SCHEDULED TO GO TIL 02Z. WITH BULK SHEAR VALUES OF 40-50 KTS...CAPES ABOVE 1500 J/KG (WITH LOW LEVEL CAPES IN LAS ANIMAS COUNTY AND BACA COUNTY TO BE ABOVE 1000 J/KG)...THREAT FOR SUPERCELLS WITH LARGE HAIL...DAMAGING WINDS...AND AN ISOLATED TORNADO. BEHIND A DEW POINT FRONT...EL PASO COUNTY AND PARTS OF PUEBLO COUNTY MAY SEE NEAR SEVERE WINDS WITH MICROBURST THREAT. ANY ISOLATED HEAVY SHOWERS...WITH SURFACE DEW POINTS IN THE 20S TO 30S...WOULD BRING STRONG WINDS. MEANTIME...OUT WEST...ONLY ISOLATED SHOWERS/THUNDERSTORMS INTO MIDEVENING...FOLLOWED BY CLEARING SKIES. AFTER SEVERE THREAT ENDS OVER PLAINS...ISOLATED SHOWERS AND THUNDERSTORMS UNTIL AROUND MIDNIGHT. ON WEDNESDAY...ATMOSPHERE MAY BE DRYING OUT SOME ACROSS THE EASTERN PLAINS...WITH SEVERE THREAT IN OUR FAR EASTERN COUNTIES. BROAD BRUSHED ISOLATED POPS OVER MOST OF THE AREA DURING THE AFTERNOON. WITH DRIER AIR...AND HIGHER MID LEVEL TEMPERATURES...HIGHS SHOULD ELEVATE INTO THE LOWER TO MID 90S OVER THE PLAINS...WITH 70S AND 80S HIGH VALLEYS AND 60S AND 70S MOUNTAINS. -TLM- .LONG TERM... (WEDNESDAY NIGHT THROUGH TUESDAY) WILL ALSO KEEP THIS SHORT DUE TO ONGOING SEVERE WEATHER POTENTIAL. METEOROLOGICAL HIGHLIGHTS FOR THE LONG TERM INCLUDE ANOTHER NORTHERLY SURGE PUSHING ACROSS CWFA WEDNESDAY NIGHT WITH INCREASED PRECIPITATION POTENTIAL EXPECTED OVER EASTERN PORTIONS OF CWFA FROM LATER THURSDAY INTO AT LEAST SATURDAY MORNING. ALSO...VERY WARM MID TO LATE JUNE TEMPERATURES PROJECTED OVER CWFA FROM FRIDAY INTO AT LEAST NEXT TUESDAY. LONGER TERM MODELS SUGGEST THAT NEXT NORTHERLY SURGE WILL BE ENTERING THE TEXAS PANHANDLE REGION BY 12Z THURSDAY WITH EASTERLY MOIST UPSLOPE FLOW DEVELOPING IN WAKE OF SURGE...ESPECIALLY FROM LATER THURSDAY UNTIL AT LEAST SATURDAY MORNING. THEN...AS UPPER RIDGE ATTEMPTS TO BUILD INTO CWFA FROM LATER SATURDAY INTO NEXT TUESDAY...WILL PAINT CWFA WITH VERY WARM TEMPERATURES AS WELL AS GENERALLY LOW GRADE TO NIL POPS. && .AVIATION... EXPECTING MAINLY VFR CONDITIONS AT KCOS AND KPUB THROUGH THE PERIOD. ISOLATED -SHRA POSSIBLE AT KPUB EARLY EVENING...WITH BRIEF WIND GUSTS TO 30KTS. VFR AT KALS THROUGH THE PERIOD...WITH VERY ISOLATED -SHRA/-TSRA MOVING ACROSS THE VALLEY EARLY EVENING PRODUCING SOME GUSTY WINDS...BUT LITTLE IN THE WAY OF CIG/VIS RESTRICTION. -TLM- && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 17, 6:46 AM MDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 646 AM MDT TUE JUN 17 2008 COZ058>089-093>099-181300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 646 AM MDT TUE JUN 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP OVER THE EASTERN MOUNTAINS AND PLAINS TODAY...WITH ONE OR TWO SEVERE STORMS POSSIBLE ALONG AND EAST OF INTERSTATE 25 LATE THIS AFTERNOON AND EARLY THIS EVENING. WIND GUSTS IN EXCESS OF 60 MPH...LARGE HAIL 1 TO 2 INCHES IN DIAMETER AND FREQUENT CLOUD TO GROUND LIGHTNING ARE ALL POSSIBLE WITH THUNDERSTORMS OVER THE PLAINS TODAY AND THIS EVENING. FARTHER WEST TOWARD THE CONTINENTAL DIVIDE...ONLY ISOLATED THUNDERSTORMS ARE FORECAST...WITH WIND GUSTS TO 50 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING THE MAIN THREATS. LITTLE OR NO RAINFALL IS EXPECTED WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA WEDNESDAY AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE SOUTHEAST PLAINS AND MOUNTAINS THURSDAY AND FRIDAY. THE MAIN THREATS FROM THUNDERSTORMS WEDNESDAY THROUGH FRIDAY WILL BE CLOUD TO GROUND LIGHTNING...WIND GUSTS AROUND 40 MPH...AND POSSIBLY SOME HAIL AROUND 1/2 INCH IN DIAMETER. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY AFTER 2 PM MDT FOR THE EASTERN PLAINS ALONG AND EAST OF INTERSTATE 25.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 2:50 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 41 min |
| Jun 17, 4:49 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Las Animas | 56 min |
| Jun 17, 4:50 PM MDT | Areal Flood Advisory | PUB | Baca | 62 min |
| Jun 17, 5:26 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 24 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.